Alert archive / Nevada / Red Flag Warnings in 2019
Red Flag Warning 4, NWS Elko, NV
NWS Elko, NV issued this red flag warning at Aug 24, 2019, 11:09 AM PDT for Elko County, Nevada. It took effect at Aug 25, 2019, 12:00 PM PDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 24, 2019, 11:09 AM PDT (18:09 UTC)
- In effect from
- Aug 25, 2019, 12:00 PM PDT
- Expired
- Aug 25, 2019, 9:00 PM PDT
- In force
- 9 hr
- Issued by
- NWS Elko, NV
County Elko County, NV
The radar
The Elko radar (KLRX), 129 km from the middle of the area, began a volume at 18:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Elko, NV (KLKN), launched 12:00Z, 6.2 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3457 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
599 WWUS85 KLKN 241809 RFWLKN URGENT - FIRE WEATHER MESSAGE National Weather Service Elko NV 1109 AM PDT Sat Aug 24 2019 ...Critical fire weather conditions will develop Sunday across portions of northeast Nevada... NVZ469-470-251215- /O.UPG.KLKN.FW.A.0002.190825T1900Z-190826T0400Z/ /O.NEW.KLKN.FW.W.0004.190825T1900Z-190826T0400Z/ Southwestern and Central Elko County-Eastern Elko County- 1109 AM PDT Sat Aug 24 2019 ...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM PDT SUNDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 469 AND 470... The National Weather Service in Elko has issued a Red Flag Warning for gusty winds and low relative humidity, which is in effect from noon to 9 PM PDT Sunday. The Fire Weather Watch is no longer in effect. * Affected Area...Fire Weather Zone 469 Southwestern and Central Elko County and Fire Weather Zone 470 Eastern Elko County. * Winds...West 15 to 25 mph with gusts up to 40 mph. * Relative Humidity...As low as 12 percent. * Impacts...The combination of gusty winds and low humidity will create critical fire weather conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
2 follow-up statements
399 WWUS85 KLKN 242107 RFWLKN URGENT - FIRE WEATHER MESSAGE National Weather Service Elko NV 207 PM PDT Sat Aug 24 2019 ...Critical fire weather conditions will develop Sunday across portions of northeast Nevada... NVZ469-470-251515- /O.CON.KLKN.FW.W.0004.190825T1900Z-190826T0400Z/ Southwestern and Central Elko County-Eastern Elko County- 207 PM PDT Sat Aug 24 2019 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 9 PM PDT SUNDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 469 AND 470... * Affected Area...Fire Weather Zone 469 Southwestern and Central Elko County and Fire Weather Zone 470 Eastern Elko County. * Winds...West 15 to 25 mph with gusts up to 40 mph. * Relative Humidity...As low as 12 percent. * Impacts...The combination of gusty winds and low humidity will create critical fire weather conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
076 WWUS85 KLKN 250932 RFWLKN URGENT - FIRE WEATHER MESSAGE National Weather Service Elko NV 232 AM PDT Sun Aug 25 2019 ...Critical fire weather conditions are expected today across portions of northeast Nevada... NVZ469-470-260345- /O.CON.KLKN.FW.W.0004.190825T1900Z-190826T0400Z/ Southwestern and Central Elko County-Eastern Elko County- 232 AM PDT Sun Aug 25 2019 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 469 AND 470... * Affected Area...Fire Weather Zone 469 Southwestern and Central Elko County and Fire Weather Zone 470 Eastern Elko County. * Winds...West 15 to 25 mph with gusts up to 35 mph. * Relative Humidity...As low as 12 percent. * Impacts...The combination of gusty winds and low humidity will create critical fire weather conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this red flag warning went out at Aug 24, 11:06 AM PDT, 3 minutes earlier.
Area forecast discussion, Aug 24, 11:06 AM PDT, 3 minutes before
Area Forecast Discussion National Weather Service Elko NV 1106 AM PDT Sat Aug 24 2019 .SYNOPSIS...Gusty afternoon winds and low relative humidity are expected through the weekend with critical fire weather conditions Sunday across parts of northeast Nevada. Otherwise, dry conditions will continue into Tuesday of next week before moisture tries to return to the state perhaps bringing some isolated showers and thunderstorms to the region Wednesday. && .UPDATE FIRE WEATHER DISCUSSION...Went ahead and upgraded the fire weather watch to red flag warning for fire zones 469 and 470 for Sunday. Models continue to show critical fire conditions developing over these zones tomorrow. No other grids changes have been made to the forecast at this time and will send out text products soon. && .PREV DISCUSSION... /ISSUED AT 257 AM / SHORT TERM...Today through Sunday. Main forecast issue will be winds across northern Nevada. A mid- level jet across Idaho along with an increasing surface pressure gradient across the region will bring gusty winds to parts of central and northern Nevada this afternoon and especially Sunday afternoon. Wind gusts of up to 30 mph are possible today and close to 35 mph on Sunday. Temperatures will remain in the 90s today with a minor cool down Sunday as a slightly cooler air mass moves into Nevada from the west-northwest. Dry conditions will persist through the weekend. LONG TERM...Sunday night through next Friday. High pressure remains the dominant feature through the week, keeping the pattern mostly dry with above normal temperatures. There are subtle changes as the warm ridge repositions itself to the Four Corners region. Combined with short wave energy along the California coast streaming northward over the eastern Pacific, currently tropical storm Ivo, moisture seeps into the central part of the state by Wednesday and Thursday for isolated high-based thunderstorms. AVIATION...VFR conditions will prevail across northern and central Nevada over the weekend. However, a bit stronger winds aloft and a weak/dry frontal passage on Sunday will cause breezier conditions on both Saturday and Sunday, especially in northeastern parts of the state. Look for west winds to gust into the 25 to near 30 kt range at KEKO, 20 to 25 kts at KWMC and KBAM, and near 20 kts at KELY and KTPH this afternoon/early evening. Note: KBAM AMD NOT SKED due to missing clouds/cigs. FIRE WEATHER...Gusty west winds will develop today across northern Nevada today with stronger west-northwest winds expected Sunday. The gusty winds combined with low relative humidity could bring critical fire weather conditions to fire weather zones 469 and 470 Sunday. A fire weather watch remains in effect for these central Elko county zones. Winds should stay just below criteria across Humboldt county. Weather pattern becomes a bit more favorable for isolated showers and thunderstorms Wednesday and Thursday of next week as moisture tries to return to the region from the south. Otherwise, dry conditions will prevail through the next several days across the state. && .LKN WATCHES/WARNINGS/ADVISORIES... Red Flag Warning from noon to 9 PM PDT Sunday for Eastern Elko County-Southwestern and Central Elko County. && 86/86
Nearby
Red Flag Warnings in Nevada, 2019Every red flag warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.